Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 186, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 29, 2000, 8:15 PM CDT for Knox County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 29, 2000, 8:15 PM CDT (01:15 UTC)
- Expired
- Apr 29, 2000, 9:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Knox County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 7:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.3 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2063 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1561 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 440 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 20.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 300116
SVROKC
TXC275-300200-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
815 PM CDT SAT APR 29 2000
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN KNOX COUNTY IN NORTHERN TEXAS
* UNTIL 900 PM CDT
* AT 815 PM CDT...DOPPLER RADAR INDICATED A LARGE SEVERE
THUNDERSTORM CENTERED ON THE FOARD KNOX COUNTY LINE 8 MILES
NORTHWEST OF TRUSCOTT. LITTLE OVERALL MOVEMENT WAS SEEN.
* LOCATIONS IN THE WARNING INCLUDE GILLILAND...TRUSCOTT AND VERA
HAIL UP TO THE SIZE OF GOLFBALLS AND WIND GUSTS TO AT LEAST 60 MPH
ARE LIKELY.
A TORNADO WATCH IS IN EFFECT. REMEMBER...SEVERE THUNDERSTORMS CAN AND
OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 3383 9999 3370 9999 3359 9948 3375 9948
3381 9978
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:40 PM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, Apr 29, 3:40 PM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 340 PM CDT SAT APR 29 2000 OUTFLOW BOUNDARY GENERATED BY THIS MORNINGS CONVECTION HAS BECOME WELL DEFINED ON SATELLITE THIS AFTERNOON ACROSS NORTHWEST TEXAS INTO THE TEXAS PANHANDLE AS CU FIELD BUILDS NEAR AND SOUTH OF THE BOUNDARY. MEANWHILE... AIRMASS NEAR AND SOUTHWEST OF THE BOUNDARY BECOMING INCREASINGLY UNSTABLE WITH LIS MINUS 6 TO MINUS 10. SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING NEAR THE OUTFLOW BOUNDARY... WITH ACTIVITY THAT DOES DEVELOP MOVING ACROSS PORTIONS OF WESTERN NORTH TEXAS AND INTO WESTERN OKLAHOMA. MEANWHILE... DRYLINE NEAR THE TEXAS-NEW MEXICO BORDER THIS AFTERNOON IS ANOTHER POSSIBLE FOCUS FOR THUNDERSTORM DEVELOPMENT DURING THE NEXT SEVERAL HOURS. HOWEVER... THIS ACTIVITY WILL LIKELY TAKE SEVERAL HOURS TO REACH WESTERN PORTIONS OF THE FORECAST AREA. REMNANTS OF THESE THUNDERSTORMS MAY REACH CENTRAL ZONES TOWARDS MORNING... SIMILAR TO LAST NIGHTS SCENARIO. IN THE LONGER TERM... UPPER LOW NEAR THE FOUR CORNERS AREA STILL PROGGED BY THE MODELS TO MOVE RATHER SLOWLY EAST THE NEXT FEW DAYS. AT THE SAME TIME... INCREASING SOUTH WINDS WILL CONTINUE TO DRAW DEEPER MOISTURE NORTH INTO THE AREA. THE RESULT WILL BE AN IMPROVING LIKELIHOOD OF SHOWERS AND THUNDERSTORMS OVER OKLAHOMA AND NORTH TEXAS SUNDAY INTO MONDAY. SLOW MOVEMENT OF THE UPPER SYSTEM WILL RESULT IN A GOOD CHANCE OF PRECIP INTO WEDNESDAY. POTENTIAL WILL ALSO EXIST DURING THE NEXT FEW DAYS FOR LOCALLY HEAVY RAINFALL. GENERALLY NO MAJOR CHANGES IN TEMPERATURES THROUGH MIDWEEK AS CLOUDS AND MOISTURE WILL TEND TO HOLD HIGHS IN THE 70S AND LOWS IN THE MID 50S TO LOWER 60S. AREAS THAT MANAGE TO GET A LITTLE MORE SUN... MAINLY THE SOUTHWEST... COULD JUMP UP INTO THE 80S. FCSTID = 32 OKC 61 75 62 72 / 30 50 70 70 HBR 61 75 60 73 / 50 50 70 60 SPS 63 79 62 76 / 60 50 70 60 GAG 59 72 58 68 / 50 60 60 60 PNC 60 74 60 71 / 30 60 70 70 DUA 61 77 61 75 / 10 40 60 60 .OUN... OK...NONE. TX...NONE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:01 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 44 min |
| Apr 29, 7:23 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 52 min |
| Apr 29, 7:43 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 47 min |
| Apr 29, 8:36 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 24 min |
| Apr 29, 9:32 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 43 min |
| Apr 29, 9:38 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 52 min |
| Apr 29, 9:50 PM CDT | Flash Flood Warning | OUN | Foard, Knox | 3 hr |
| Apr 30, 12:06 AM CDT | Severe Thunderstorm Warning | OUN | Knox | 39 min |
| Apr 30, 12:21 AM CDT | Severe Thunderstorm Warning | OUN | Baylor | 39 min |
| Apr 30, 6:17 AM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 43 min |
| Apr 30, 7:00 AM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 45 min |
| Apr 30, 7:55 AM CDT | Flash Flood Warning | OUN | Hardeman | 3 hr |
| Apr 30, 8:44 AM CDT | Severe Thunderstorm Warning | OUN | Clay | 46 min |
| Apr 30, 3:07 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Knox | 53 min |
| Apr 30, 3:20 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 40 min |
| Apr 30, 3:28 PM CDT | Tornado Warning | OUN | Foard | 32 min |
| Apr 30, 3:58 PM CDT | Tornado Warning | OUN | Foard | 32 min |
| Apr 30, 4:01 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 59 min |
| Apr 30, 4:30 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 45 min |
| Apr 30, 4:36 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 54 min |
| Apr 30, 4:58 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Wilbarger | 47 min |
| Apr 30, 5:15 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 15 min |
| Apr 30, 5:36 PM CDT | Severe Thunderstorm Warning | OUN | Archer | 54 min |
| Apr 30, 5:45 PM CDT | Severe Thunderstorm Warning | OUN | Wichita, Wilbarger | 45 min |
| Apr 30, 6:21 PM CDT | Tornado Warning | OUN | Archer | 39 min |
| Apr 30, 6:29 PM CDT | Severe Thunderstorm Warning | OUN | Wichita | 61 min |
| Apr 30, 6:45 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor | 30 min |
| Apr 30, 6:55 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.